Alabama, 2007Lightning Strike in Alabama, August 9, 2007
August 9, 2007 · NWS MOB · 1 event in 1 county or zone
A man was struck by lightning.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 1
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A man was struck by lightning.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before the first event at Aug 9, 2:20 PM CST, 10 minutes earlier.
Area forecast discussion, Aug 9, 2:20 PM CST, 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOBILE AL
320 PM CDT THU AUG 9 2007
.SHORT TERM...(TONIGHT THROUGH SATURDAY)...UPPER RIDGE CURRENTLY
CENTERED ACROSS THE SOUTHEAST WILL SLOWLY SHIFT WEST INTO SATURDAY.
HOWEVER...TEMPERATURES WILL REMAIN ABOVE CLIMATOLOGICAL LEVELS AND
NEAR RECORD LEVELS AT BOTH MOBILE AND PENSACOLA THROUGH SATURDAY.
THE HIGH HUMIDITY LEVELS WILL CONTINUE TO PRODUCE HEAT INDEX VALUES
OF 110 TO 115 DURING THE PEAK OF THE AFTERNOON HEAT. THE HEAT
ADVISORY REMAINS IN EFFECT THROUGH AT LEAST FRIDAY BUT IT MAY HAVE
TO BE EXTENDED TROUGH SATURDAY AS WELL. ISOLATED THUNDERSTORM
DEVELOPMENT ALONG THE SEA BREEZE WILL CONTINUE EACH AFTERNOON. /13
THIS AFTERNOONS WET MICROBURST RISK: MODERATE.
RECORD HIGHS... FRI SAT
MOBILE 97(1968) 99 (1954)
PENSACOLA 97(1962) 96 (1974)
.LONG TERM...(SUNDAY THROUGH THURSDAY)...THE WEAK COLD FRONT WILL
WASH OUT ACROSS THE AREA SUNDAY AND MONDAY PROVIDING A SLIGHT
INCREASE IN RAIN CHANCES DURING THOSE PERIODS. MEANWHILE...THE
DOMINATE UPPER RIDGE WILL CONTINUE TO SLOWLY SHIFT WESTWARD AND
WEAKEN THROUGH THE WEEK. A MOIST AIRMASS W/ PW VALUES AROUND 2
INCHES WILL REMAIN ACROSS THE FORECAST AREA W/ ISOLATED TO SCATTERED
AFTERNOON AND EARLY EVENING THUNDERSTORMS EACH DAY. THE BEST CHANCES
WILL REMAIN ACROSS THE SOUTHERN HALF OF THE AREA WHERE SEA BREEZE
CONVERGENCE WILL ENHANCE CONVECTIVE DEVELOPMENT. AS THE UPPER RIDGE
LOOSENS ITS GRIP ON THE AREA...TEMPERATURES WILL MODERATE TO MORE
CLIMATOLOGICAL LEVELS. /13
&&
.MARINE...WEAK SURFACE HIGH PRESSURE WILL REMAIN OVER THE GULF
WATERS THROUGH THE WEEKEND AS A WEAK TROUGH OF LOW PRESSURE
DEVELOPS JUST INLAND BY FRIDAY AND PERSISTS THROUGH THE WEEKEND.
RELATIVELY LIGHT WINDS AND SMALL SEA STATES WILL CONTINUE THROUGH
THE PERIOD...WITH A GENERAL WEST TO SOUTHWESTERLY FLOW EXPECTED
THROUGH THE WEEKEND...BECOMING MORE SOUTHERLY BY NEXT MONDAY. /22
&&
.PRELIMINARY POINT TEMPS/POPS...
MOBILE 78 98 78 98 / 20 20 20 20
PENSACOLA 81 96 81 97 / 20 20 20 20
DESTIN 82 95 83 95 / 20 20 20 20
EVERGREEN 76 101 76 101 / 10 20 10 20
WAYNESBORO 75 101 77 101 / 10 10 10 10
CAMDEN 76 101 78 101 / 10 10 10 10
&&
.MOB WATCHES/WARNINGS/ADVISORIES...
AL...HEAT ADVISORY UNTIL 7 PM FRIDAY FOR THE FOLLOWING ZONES:
BUTLER...CHOCTAW...CLARKE...CONECUH...COVINGTON...
CRENSHAW...ESCAMBIA...LOWER BALDWIN...LOWER MOBILE...
MONROE...UPPER BALDWIN...UPPER MOBILE...WASHINGTON...AND
WILCOX.
FL...HEAT ADVISORY UNTIL 7 PM FRIDAY FOR THE FOLLOWING ZONES: COASTAL
ESCAMBIA...COASTAL OKALOOSA...COASTAL SANTA ROSA...INLAND
ESCAMBIA...INLAND OKALOOSA...AND INLAND SANTA ROSA.
MS...HEAT ADVISORY UNTIL 7 PM FRIDAY FOR THE FOLLOWING ZONES:
GEORGE...GREENE...PERRY...STONE...AND WAYNE.
GM...NONE.
&&
13/JC
22/JPHazardous weather outlook, Aug 9, 4:50 AM CST, 9 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOBILE AL
550 AM CDT THU AUG 9 2007
ALZ051>064-FLZ001>006-GMZ630-650-655-670-675-MSZ067-075-076-078-
079-101200-
CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW-
ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE-
LOWER BALDWIN-INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA-
COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-MOBILE BAY-
COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM-
COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM-
WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM-
WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-WAYNE-PERRY-
GREENE-STONE-GEORGE-
550 AM CDT THU AUG 9 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL AND
SOUTHWEST ALABAMA...THE WESTERN FLORIDA PANHANDLE...INLAND SOUTHEAST
MISSISSIPPI...AND THE COASTAL WATERS FROM PASCAGOULA TO DESTIN.
.DAY ONE...TODAY AND TONIGHT...
DAYTIME HIGH TEMPERATURES ARE EXPECTED TO RANGE FROM THE MID 90S AT
THE COAST TO AROUND 100 DEGREES OVER THE INTERIOR COUNTIES TODAY.
THESE ABOVE AVERAGE...NEAR RECORD TEMPERATURES...COMBINED WITH A
HUMID AIRMASS...WILL RESULT IN HEAT INDEX VALUES RANGING FROM 108 TO
113 FOR MANY INLAND LOCATIONS FROM THE LATE MORNING THROUGH THE
AFTERNOON HOURS TODAY. AS A RESULT OF THESE DANGEROUS HEAT
CONDITIONS...A HEAT ADVISORY REMAINS IN EFFECT AND HAS BEEN EXTENDED
THROUGH FRIDAY AFTERNOON FOR ALL OF INTERIOR SOUTHEAST
MISSISSIPPI...SOUTH ALABAMA AND THE WESTERN FLORIDA PANHANDLE.
THE ONLY RELIEF FROM THE HEAT WILL COME FROM SCATTERED SHOWERS AND
THUNDERSTORMS THAT WILL DEVELOP DURING THE AFTERNOON HOURS. SOME OF
THESE ISOLATED THUNDERSTORMS WILL PRODUCE FREQUENT CLOUD TO GROUND
LIGHTNING STRIKES...GUSTY WINDS AROUND 45 MPH...AND LOCALLY HEAVY
RAINS BETWEEN 1 AND 2 INCHES.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH NEXT WEDNESDAY...
RAIN CHANCES AND THE RISK OF SEVERE WEATHER WILL BE LOW AS HIGH
PRESSURE PERSISTS OVER THE AREA. DAYTIME HIGHS RANGING FROM THE MID
TO UPPER 90S...COMBINED WITH DEWPOINT TEMPERATURES IN THE MID 70S
OVER MANY AREAS...WILL MAINTAIN ELEVATED HEAT INDEX VALUES UP TO 110
DEGREES THROUGH LATE THIS WEEK. A HEAT ADVISORY REMAINS IN EFFECT
THROUGH FRIDAY...AND MAY BE EXTENDED INTO THE WEEKEND. CONTINUED HOT
BUT CLOSER TO NORMAL TEMPERATURES ARE EXPECTED NEXT WEEK.
.SPOTTER INFORMATION STATEMENT...
ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL IS
NOT EXPECTED THROUGH TONIGHT.
In the hours before
Special weather statement, Aug 9, 1:08 PM CST, 1 hour 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
208 PM CDT THU AUG 9 2007
FLZ005-006-092000-
COASTAL OKALOOSA-INLAND OKALOOSA-
INCLUDING THE CITIES OF...CRESTVIEW...
208 PM CDT THU AUG 9 2007
...A STRONG THUNDERSTORM IS BEING DETECTED OVER OKALOOSA COUNTY...
AT 205 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM 12 MILES SOUTHEAST OF CRESTVIEW...AND MOVING WEST AT 15
MPH.
THE THUNDERSTORM WILL AFFECT AREAS IN AND AROUND...
CRESTVIEW...MILLIGAN...HOLT AND GALLIVER THROUGH 300 PM CDT.
THE PRIMARY THREATS FROM THIS STORM ARE SMALL HAIL...DANGEROUS CLOUD
TO GROUND LIGHTNING...AND WIND GUSTS OF 35 TO 45 MPH...WHICH COULD
DOWN SMALL TREE LIMBS OR BRANCHES AND BLOW AROUND UNSECURED SMALL
OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THE STORM HAS
PASSED.
THIS STORM COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A
SHORT PERIOD OF TIME...RESULTING IN BRIEF PONDING OF WATER AROUND LOW
LYING AREAS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED
ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING.
Special weather statement, Aug 9, 2:17 PM CST, 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
317 PM CDT THU AUG 9 2007
ALZ064-092100-
LOWER BALDWIN-
317 PM CDT THU AUG 9 2007
...A STRONG THUNDERSTORM IS BEING DETECTED OVER BALDWIN COUNTY...
AT 315 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM 10 MILES EAST OF LOXLEY...AND MOVING SOUTHWEST AT 10
MPH.
THE THUNDERSTORM WILL AFFECT AREAS IN AND AROUND...
ELSANOR...ROBERTSDALE AND SILVERHILL THROUGH 400 PM CDT.
THE PRIMARY THREATS FROM THIS STORM ARE SMALL HAIL...DANGEROUS CLOUD
TO GROUND LIGHTNING...AND WIND GUSTS OF 35 TO 45 MPH...WHICH COULD
DOWN SMALL TREE LIMBS OR BRANCHES AND BLOW AROUND UNSECURED SMALL
OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THE STORM HAS
PASSED.
THIS STORM COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A
SHORT PERIOD OF TIME...RESULTING IN BRIEF PONDING OF WATER AROUND LOW
LYING AREAS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED
ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING.
Lightning, Baldwin
- When
- August 9, 2:30 PM CST
- Where
- Baldwin County, Marlow
- Injuries
- 1 direct, 0 indirect
- Reported by
- Emergency Manager
- Coordinates
- 30.470, -87.800
A Baldwin county worker was struck by lightning as he tried to escape a storm while working near a dirt pit. He was going to his truck to get out of the storm when he was hit. He was taken to a local hospital, treated and released.
- Lightning
- A lightning strike that killed, injured or caused damage.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Hail in Ohio, August 9, 20071 death · $3.6 million · EF1 · 25 events
- Tornado and Flash Flooding in Pennsylvania, August 9, 2007$17 million · EF0 · 55 events
- Heat in Alabama, August 9, 20071 death · 1 event
- Flash Flooding and Hail in Ohio, August 9, 2007$1.2 million · 75 kt wind · 20 events
- Hail and Damaging Winds in Nebraska, August 9 to 10, 2007$358,000 · 1.75 in hail · 19 events
- Hail and Damaging Winds in Ohio, August 9, 2007$116,000 · 1 in hail · 26 events
- Flash Flood and Hail in West Virginia, August 9, 2007$200,000 · 1 in hail · 11 events
- Damaging Wind and Lightning Strikes in Indiana, August 9, 2007$150,000 · 55 kt wind · 3 events
- Damaging Winds in Virginia, August 9, 2007$50,000 · 65 kt wind · 2 events
- Damaging Wind in Arizona, August 9, 2007$25,000 · 61 kt wind · 1 event
- Lightning Strike in Indiana, August 9, 2007$20,000 · 1 event
- Hail and Damaging Winds in Nebraska, August 9 to 10, 20071.5 in hail · 15 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 53866.